MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® SILASTIC® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® SILASTIC® FOLEY CATHETER
Model Number 33416
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Urinary Retention (2119)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that the customer was sleeping in bed.And upon awakening had found the foley catheter lying beside them.The customer examined the catheter and found the balloon had ruptured.The customer then phoned the home care office first thing in the morning, and requested to come in and had same reinserted.As was unable to void.The old catheter was examined, and the ruptured balloon appears to be one unit, no missing pieces noted.No apparent harm reached the patient.The impact of the incident was patient was unable to void.The patient required unexpected or prolonged care.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was confirmed and 1 sample was confirmed to exhibit the reported failure.A potential root cause for this event could be "high modulus latex".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If necessary, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the customer was sleeping in bed and upon awakening had found the foley catheter lying beside them.The customer examined the catheter and found the balloon had ruptured.The customer then phoned the home care office first thing in the morning, and requested to come in and had same reinserted, as was unable to void.The old catheter was examined, and the ruptured balloon appears to be one unit, no missing pieces noted.No apparent harm reached the patient.The impact of the incident was patient was unable to void.The patient required unexpected or prolonged care.

Brand Name
BARD® SILASTIC® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17364148
Report Number1018233-2023-05347
Device Sequence Number12068750
Product Code EZL
UDI-Device Identifier00801741019982
UDI-Public(01)00801741019982
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K951103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number33416
Device Catalogue Number33416
Device Lot NumberNGGQ3609
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown